Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 14, NWS San Angelo, TX

April 9, 201114 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 9, 2011, 2:55 PM CDT for 14 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 2:55 PM CDT (19:55 UTC)
In effect from
Apr 10, 2011, 11:00 AM CDT
Expired
Apr 10, 2011, 2:16 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS84 KSJT 091955
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 PM CDT SAT APR 9 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS WEEKEND...

.FIRE WEATHER CONCERNS WILL REMAIN HIGH OVER THE NEXT FEW DAYS
WITH THE PRIMARY FOCUS RESTING ON SUNDAY. THIS AFTERNOON...SOUTH 
TO SOUTHWEST WINDS AROUND 20 MPH WILL COMBINE WITH RELATIVE HUMIDITY
VALUES FALLING TO 15 TO 20 PERCENT TO THE WEST OF THE DRYLINE. ON
SUNDAY... WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE
CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH.

TXZ049-054-064-065-071-072-076-098-113-127-101100-
/O.UPG.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
/O.NEW.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
/O.CON.KSJT.FW.W.0013.000000T0000Z-110410T0100Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES-
TAYLOR-
255 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG
COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG
COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  IRION...TOM GREEN...CROCKETT...HASKELL...JONES...TAYLOR. 

* WIND: SATURDAY...SOUTH TO SOUTHWEST 20 FOOT WINDS NEAR 20 
  MPH. SUNDAY...WEST 20 FOOT WINDS OF 20 TO 30 MPH...WITH GUSTS 
  AROUND 40 MPH AT TIMES. 

* HUMIDITY: SATURDAY...15 TO 20 PERCENT. SUNDAY...NEAR 10 
  PERCENT.

* TIMING: THIS AFTERNOON THROUGH EARLY EVENING TODAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ066-099-114-128-101100-
/O.UPG.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
/O.NEW.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
RUNNELS-THROCKMORTON-SHACKELFORD-CALLAHAN-
255 PM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN BIG
COUNTRY AND RUNNELS COUNTY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...RUNNELS...THROCKMORTON...
  SHACKELFORD...CALLAHAN. 

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 
  MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-077-078-139-140-154-168-101100-
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD-
255 PM CDT SAT APR 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MUCH OF THE HEARTLAND...EASTERN NORTHERN EDWARDS
PLATEAU...MENARD AND CONCHO COUNTIES...

* AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...SUTTON...
  COLEMAN...BROWN...MCCULLOCH...MENARD. 

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 
  MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
5 follow-up statements
126 
WWUS84 KSJT 100107
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT SAT APR 9 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY. WINDS
WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF
15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL
BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH.

TXZ049-054-064-065-071-072-076-098-113-127-101000-
/O.EXP.KSJT.FW.W.0013.000000T0000Z-110410T0100Z/
/O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-HASKELL-JONES-
TAYLOR-
807 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  IRION...TOM GREEN...CROCKETT...HASKELL...JONES...TAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ066-099-114-128-101000-
/O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
RUNNELS-THROCKMORTON-SHACKELFORD-CALLAHAN-
807 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY. 

* AFFECTED AREA: IN TEXAS...RUNNELS...THROCKMORTON...  
SHACKELFORD...CALLAHAN.

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35  
MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-077-078-139-140-154-168-101000-
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD-
807 PM CDT SAT APR 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35  
MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
188 
WWUS84 KSJT 100141
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT SAT APR 9 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY. WINDS
WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE HUMIDITIES OF
15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE CONDITIONS WILL
BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH.

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-101000-
/O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
841 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SUNDAY. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  IRION...TOM  GREEN...CROCKETT...HASKELL...THROCKMORTON...SHACKELFORD...
  JONES...TAYLOR ...CALLAHAN...RUNNELS

* WIND: WEST 20 FOOT WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40
  MPH AT TIMES.

* HUMIDITY: NEAR 10 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ073-077-078-139-140-154-168-101000-
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD-
841 PM CDT SAT APR 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

* AFFECTED AREA: IN
  TEXAS...CONCHO...SCHLEICHER...SUTTON...COLEMAN...BROWN...MCCULLOCH
  ...MENARD.

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS OF 35 MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
438 
WWUS84 KSJT 101021
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 AM CDT SUN APR 10 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TODAY ACROSS
THE BIG COUNTRY...AND MOST OF THE CONCHO VALLEY AND CROCKETT
COUNTY. WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS ACROSS MOST OF THE AREA. THESE
CONDITIONS WILL BE CONDUCIVE TO EXPLOSIVE WILDFIRE GROWTH.

TXZ073-077-078-139-140-154-168-101130-
/O.CAN.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
CONCHO-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD-
521 AM CDT SUN APR 10 2011

...FIRE WEATHER WATCH IS CANCELLED FOR AREAS ALONG AND EAST OF
SONORA TO EDEN TO COLEMAN LINE...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH. 

* AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER...SUTTON...
  COLEMAN...BROWN...MCCULLOCH...MENARD.

* WILD FIRE DANGER WILL BE ELEVATED TODAY WITH GUSTY WEST WINDS
  AND LOW RELATIVE HUMIDTY LEVELS OF 10 TO 15 PERCENT...BUT WIND
  SPEEDS WILL REMAIN BELOW CRITICAL LEVELS.

$$

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-101830-
/O.CON.KSJT.FW.W.0014.110410T1600Z-110411T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
521 AM CDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND CROCKETT COUNTY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... 
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS AROUND
  40 MPH AT TIMES. 

* HUMIDITY: NEAR 10 PERCENT.

* TIMING: LATE MORNING THROUGH EARLY EVENING HOURS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
314 
WWUS84 KSJT 101814
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
114 PM CDT SUN APR 10 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS
THE BIG COUNTRY...MOST OF THE CONCHO VALLEY...AND CROCKETT
COUNTY.

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-110100-
/O.CON.KSJT.FW.W.0014.000000T0000Z-110411T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
114 PM CDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... 
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN.

* WINDS: WEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH GUSTS AROUND
  40 MPH AT TIMES.

* HUMIDITY: NEAR 10 PERCENT.

* TIMING: UNTIL 8 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE WILDFIRE GROWTH.

&&

$$


HUBER
831 
WWUS84 KSJT 101916
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
216 PM CDT SUN APR 10 2011


TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-102030-
/O.CAN.KSJT.FW.W.0014.000000T0000Z-110411T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
216 PM CDT SUN APR 10 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. THE STRONG WEST WINDS WE WERE ANTICIPATING FOR THIS
AFTERNOON AND EARLY EVENING DID NOT OCCUR...AND WE DO NOT
ANTICIPATE ANY STRONG WEST WINDS FOR THE REMAINDER OF THIS
AFTERNOON OR EVENING. THUS...WE HAVE CANCELLED THE RED FLAG
WARNING.


$$


HUBER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:32 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 9, 12:32 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 PM CDT SAT APR 9 2011

.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SOUTH WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE
THIS AFTERNOON INTO THE EARLY EVENING...BEFORE DECREASING TO 10 TO
15 KNOTS AFTER 02Z SUN. LOW LEVEL JET WILL INCREASE TO 50 TO 55
KNOTS AFTER 06Z SUN...ESPECIALLY ACROSS THE NORTHERN 2/3 OF WEST
CENTRAL TEXAS.

DRYLINE WILL MIX EAST TO NEAR A KABI TO KSJT TO KOZA LINE BY LATE
THIS AFTERNOON. SOME HIGH BASED CU IS EXPECTED ALONG/EAST OF THE
DRYLINE. A FEW THUNDERSTORMS WILL EVEN BE POSSIBLE BY 23Z OR SO
GENERALLY TO THE EAST OF OUR TERMINALS BUT AS THE DRYLINE RETREATS
DURING THE EVENING THE PRECIP CHANCES WILL SHIFT WEST. I INCLUDED
A CB REMARK ONLY AT THE KABI TAF GIVEN IS PROXIMITY TO THE DRYLINE
AND STRONG MID LEVEL FORCING. LOW CIGS WILL BE POSSIBLE AFTER 06Z
BUT WERE ONLY INCLUDED AT THE KJCT/KBBD TERMINALS.

21

&&

PREV DISCUSSION... /ISSUED 348 AM CDT SAT APR 9 2011/

SHORT TERM...
THE SYNOPTIC PATTERN IS DOMINATED BY THE CLOSED UPPER LOW SPINNING
OVER SOCAL. STRONG...DIFFLUENT SOUTHWEST FLOW ALOFT DOWNSTREAM OF
THIS FEATURE WILL PERSIST THROUGH THE SHORT TERM WITH STRONG LEE
CYCLOGENESIS SUPPORTIVE OF INCREASING SOUTHERLY WINDS THIS
AFTERNOON. IN THE MEANTIME...LOW CLOUDS ARE JUST BEGINNING TO
DEVELOP OVER THE HILL COUNTRY WHICH IS SEVERAL HOURS SLOWER THAN
WHAT WE SAY YESTERDAY. I STILL THINK THESE CLOUDS WILL EVENTUALLY
MAKE IT INTO THE SOUTHEAST ZONES OF OUR CWA BUT IT SHOULD TAKE
SEVERAL MORE HOURS. ANY LOW CLOUDS WILL DISSIPATE QUICKLY WITH A
STRONG LOW LEVEL JET READY TO MIX TO THE SURFACE BY MID MORNING.
KSJT VAD WIND PROFILE DEPICTS SOUTH WINDS OF 55 KTS AT APPROX 2000
FEET. THIS JET IS PROGGED TO WEAKEN QUICKLY BY 15Z WITH A LULL IN
THE WINDS ANTICIPATED AROUND MIDDAY AS THE DRYLINE/SURFACE TROF
MIXES EAST INTO THE CWA. DURING THE AFTERNOON HOURS...STRONG
PRESSURE FALLS ACROSS NORTHWEST TX WILL RESULT IN INCREASING SOUTH
TO SOUTHWEST WINDS...REACHING SPEEDS OF 20-25 MPH BY LATE AFTERNOON.
THE STRONGEST WINDS SHOULD BE ACROSS THE BIG COUNTRY AND WESTERN
CONCHO VALLEY WHERE WHICH IS ALSO WHERE THE LOWEST RELATIVE
HUMIDITIES WILL RESIDE.

RICH MOISTURE /WITH DEWPOINTS IN THE MID 60S/ TO THE EAST OF THE
DRYLINE...COMBINED WITH STRONG DAYTIME HEATING AND LARGE SCALE
ASCENT DOWNSTREAM OF THE EASTWARD MOVING TROF WILL PROVIDE THE
THREAT FOR LATE AFTERNOON THUNDERSTORMS. MODIFIED BUFR SOUNDINGS
INDICATE APPROX 1500 J/KG OF INSTABILITY WILL LITTLE CIN BASED ON
SURFACE TEMPS IN THE MID 90S. THIS INSTABILITY WILL BE JUXTAPOSED
WITH STRONG BULK SHEAR IN THE VICINITY OF THE DRYLINE SO WILL
MENTION THE POTENTIAL FOR SEVERE CONVECTION. AS THE DRYLINE RETREATS
THIS EVENING...THE THREAT AREA FOR THUNDERSTORMS WILL EXPAND TO THE
WEST AS WELL. HOWEVER...I EXPECT MOST IF NOT ALL OF THE CONVECTION
TO BE GONE BY 06Z SO NO MENTIONABLE POPS WERE CARRIED AFTER
MIDNIGHT. TEMPS TODAY WILL BE VERY WARM ONCE AGAIN WITH HIGHS
GENERALLY IN THE MID 90S. WE ARE CALLING FOR A RECORD MAX TEMP OF 97
AT SAN ANGELO WHICH WOULD BREAK THE PREVIOUS RECORD OF 96 SET IN
1963.

JOHNSON

LONG TERM...

CRITICAL FIRE WEATHER FOR SUNDAY AFTERNOON AND EVENING. SURFACE
TROUGH MOVES THROUGH SUNDAY MORNING...BRING IN DRY WESTERLY
DESERT AIR. HAVE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
EASTERN THIRD OF THE CWA SUNDAY MORNING WITH LOW LEVEL CONVERGENCE
ALONG THE SURFACE TROUGH. SUNDAY MIDDAY/AFTERNOON...A 50-55 KT 700
MB WIND MAX MOVES ACROSS THE BIG COUNTRY AND CONCHO VALLEY...AND
EXPECT WINDS TO INCREASE 25 TO 35 MPH...WITH GUSTS TO 45 MPH. THIS
WILL PROMOTE EXTREME FIRE BEHAVIOR. SEE FIRE WEATHER SECTION FOR
DETAILS ON FIRE WEATHER WATCH. WINDS MAY NOT DECOUPLE QUICKLY
SUNDAY EVENING...PARTICULARLY ACROSS THE BIG COUNTRY...WHERE
PRESSURE GRADIENT IS TIGHTER.

WIND OTHERWISE SHIFT NORTH 10 TO 15 MPH EARLY MONDAY MORNING AS A
COLD FRONT MOVES THROUGH. AGAIN NO RAINFALL EXPECTED WITH DRY
ATMOSPHERE. LOW LEVEL MOISTURE BEGINS RETURNING MIDWEEK AS ANOTHER
UPPER SYSTEM MOVES OUT OF THE WEST. UNFORTUNATELY MOST OF THE
ENERGY IS NORTH OF THE REGION...SO WILL MAINTAIN A DRY FORECAST.

FIRE WEATHER...
THE REMAINING COUNTIES IN THE FIRE WEATHER WATCH FOR TODAY HAVE BEEN
UPGRADED TO A RED FLAG WARNING. SOUTHWEST 20FT WINDS WILL INCREASE
THIS MORNING BUT SHOULD REMAIN BELOW 20 MPH THROUGH MID AFTERNOON
BUT ARE EXPECTED TO INCREASE QUICKLY AFTER 2 PM. WINDS BEHIND THE
DRYLINE /FROM HASKELL...TO SAN ANGELO...TO OZONA/ ARE FORECAST TO
INCREASE TO 20-25 MPH THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITY
VALUES OF 15-20 PERCENT. HUMIDITIES WILL REMAIN IN THE 25-35 PERCENT
RANGE TO THE EAST OF THE DRYLINE.

FIRE WEATHER CONCERNS REMAIN HIGH ON SUNDAY AS WELL. STRONGER WINDS
ALOFT ARE EXPECTED TO MOVE OVER THE REGION. THIS WILL LIKELY RESULT
IN WEST WINDS OF 20-30 MPH WITH GUSTS OVER 40 MPH AT TIMES
/ESPECIALLY ACROSS THE BIG COUNTRY/. IN ADDITION...THE DRYLINE IS
PROGGED TO MOVE INTO THE FAR EASTERN ZONES WHICH WILL PUT RELATIVE
HUMIDITIES BELOW 15 PERCENT ACROSS MUCH OF THE FORECAST AREA. FUELS
REMAIN EXTREMELY DRY ACROSS THE REGION AND WE HAVE SEEN NUMEROUS
WILDFIRES OVER THE PAST WEEK. I DO BELIEVE CRITICAL THRESHOLDS WILL
BE MET ACROSS MUCH OF THE AREA ON SUNDAY BUT WILL WAIT TO UPGRADE AT
THIS TIME SINCE WE ALREADY HAVE ONE ACTIVE RED FLAG WARNING. THIS
WILL LIKELY NEED TO BE UPGRADED LATER TODAY FOR AT LEAST PART OF THE
WATCH AREA. ELEVATED FIRE WEATHER CONCERNS WILL RETURN TUESDAY
THROUGH THURSDAY OF NEXT WEEK.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 95  64  85  49  81 /  10  20  10   0   0
SAN ANGELO 	 97  66  87  45  86 /   0  10  10   0   0
JUNCTION 	 95  71  90  50  84 /  10  10  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COKE...CROCKETT...FISHER...HASKELL...IRION...JONES...
NOLAN...STERLING...TAYLOR...TOM GREEN.

&&
Hazardous weather outlook, Apr 9, 5:16 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
516 AM CDT SAT APR 9 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
516 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF VERY WARM TEMPERATURES...RELATIVE HUMIDITIES OF
10 TO 15 PERCENT...SOUTH TO SOUTHWEST WINDS NEAR 20 MPH VERY DRY
VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY
WEST OF A LINE FROM HASKELL...TO SAN ANGELO...TO OZONA.

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
ALONG THE DRYLINE...GENERALLY EAST OF A LINE FROM HASKELL TO SAN
ANGELO. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS
MUCH OF WEST CENTRAL TEXAS DUE TO A COMBINATION OF VERY DRY
AIR...WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS. A WIND
ADVISORY MAY BE NEEDED FOR PORTIONS OF THE BIG COUNTRY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND EVENING IN THE BIG COUNTRY AND NORTHERN PORTIONS OF THE
CONCHO VALLEY AND HEARTLAND.

JOHNSON

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.